Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 189, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 7, 2012, 4:19 PM MDT for Chase County, Perkins County, Nebraska. It was in force for 56 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2012, 4:19 PM MDT (22:19 UTC)
- Expired
- Aug 7, 2012, 5:15 PM MDT
- In force
- 56 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chase County, NE, Perkins County, NE
The radar
The Goodland radar (KGLD), 146 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 4:50 PM MDT | TSTM WND GST 50 | 3 S Imperial, NE | HEAVY RAIN AT TIME OF REPORT. |
| Aug 7, 5:00 PM MDT | TSTM WND DMG | Imperial, NE | POWER POLE BROKEN IN HALF IN IMPERIAL. POWER OUTAGE CONTINUES FOR THE CITY OF IMPERIAL. POWER WAS ALSO KNOCKED OUT AT THE AUTOMATED SURFACE OBSERVING STATION AT THE IMPERIAL AIRPORT. |
| Aug 7, 5:05 PM MDT | TSTM WND GST 60 | Imperial, NE | ESTIMATED 50 TO 60 MPH WIND GUSTS AS THUNDERSTORM PASSED THROUGH IMPERIAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 709 J/kg
- Mixed-layer CIN
- -394 J/kg
- Mixed-layer LCL
- 1831 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
499 WUUS53 KLBF 072219 SVRLBF NEC029-135-072315- /O.NEW.KLBF.SV.W.0189.120807T2219Z-120807T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 419 PM MDT TUE AUG 7 2012 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHASE COUNTY IN SOUTHWEST NEBRASKA... SOUTHWESTERN PERKINS COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 515 PM MDT * AT 413 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF BRANDON...OR 13 MILES SOUTHWEST OF GRANT...AND MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... IMPERIAL...HIGHWAY 61 MILE MARKER 60 AND HIGHWAY 61 MILE MARKER 50. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4075 10140 4040 10158 4066 10204 4082 10193 TIME...MOT...LOC 2219Z 297DEG 13KT 4070 10188 WIND...HAIL 60MPH 1.00IN $$ BUTTLER
1 follow-up statement
094 WWUS53 KLBF 072244 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 444 PM MDT TUE AUG 7 2012 NEC029-135-072315- /O.CON.KLBF.SV.W.0189.000000T0000Z-120807T2315Z/ CHASE NE-PERKINS NE- 444 PM MDT TUE AUG 7 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN PERKINS AND CHASE COUNTIES UNTIL 515 PM MDT... AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF IMPERIAL...MOVING SOUTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... IMPERIAL AND HIGHWAY 61 MILE MARKER 50. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4075 10140 4040 10158 4066 10204 4082 10193 TIME...MOT...LOC 2244Z 305DEG 26KT 4058 10170 WIND...HAIL 60MPH 1.00IN $$ BUTTLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:07 PM MDT, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 7, 2:07 PM MDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 307 PM CDT TUE AUG 7 2012 .SYNOPSIS... UPPER AIR ANALYSIS THIS MORNING...AND WV IMAGERY...IS INDICATING A COUPLE OF DISTURBANCES ACROSS THE CENTRAL AND NORTHERN PLAINS. THE FIRST WAS APPROACHING THE BLACK HILLS OF SOUTH DAKOTA AND ANOTHER DISTURBANCE WAS CROSSING CENTRAL MONTANA. BOTH DISTURBANCES WERE TRACKING ALONG THE NORTHERN PERIPHERY OF A LARGE UPPER LEVEL HIGH...LOCATED OVER THE FOUR CORNERS REGION. FURTHER EAST...A PERSISTENT TROUGH OF LOW PRESSURE EXTENDED FROM EASTERN CANADA INTO NORTHERN NEW ENGLAND. AT THE SURFACE...A WEAK FRONTAL BOUNDARY EXTENDED FROM WESTERN KANSAS...INTO FAR SERN NEBRASKA. ISOLATED SHOWERS WITH EMBEDDED THUNDERSTORMS WERE PRESENT ACROSS A LARGE PORTION OF WESTERN NEBRASKA THIS AFTERNOON. UNDER PARTLY TO MOSTLY CLOUDY SKIES...2 PM CDT TEMPERATURES WERE IN THE UPPER 80S AND LOWER 90S. && .DISCUSSION... NEAR TERM...TONIGHT THROUGH FRIDAY...MAIN FORECASTING CHALLENGES DEAL WITH PRECIPITATION CHANCES TONIGHT...THEN TEMPERATURES FOR WEDNESDAY THROUGH FRIDAY. FOR TONIGHT...AN UPPER LEVEL DISTURBANCE WILL TRACK SOUTHEAST OF THE BLACK HILLS THIS EVENING...INTO CENTRAL AND EASTERN NEBRASKA. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...MAINLY THIS EVENING...WITH SOME LIMITED CHANCES OVERNIGHT IN THE EAST. WITH FAIRLY WEAK BULK SHEAR OF 20 TO 25 KTS...THE SEVERE THREAT WILL BE LOW. WITH INVERTED V SOUNDINGS NOTED THIS MORNING...THE STRONGER STORMS MAY BE CAPABLE OF PRODUCING GUSTY WINDS PRIMARILY THIS EVENING. THE THUNDERSTORM THREAT WILL SHIFT INTO EASTERN AND SOUTHERN NEBRASKA OVERNIGHT AS THE UPPER LEVEL DISTURBANCE TRACKS INTO CENTRAL AND EASTERN NEBRASKA. BEYOND TONIGHT...THE MAIN FORECASTING CHALLENGE WILL BE TEMPERATURES THURSDAY AND FRIDAY AND THE HOW FAR WEST...COOLER AIR CAN BACK INTO THE FORECAST AREA FROM THE EAST. IN THE MEANTIME...HOT TEMPERATURES LOOK PROBABLE ON WEDNESDAY AS THE UPPER LEVEL HIGH BUILDS NORTH INTO THE CENTRAL ROCKIES WITH INCREASING HTS NOTED ACROSS WESTERN NEBRASKA. H85 TEMPS WILL RANGE FROM 25C IN THE EAST...TO 31C IN THE WEST...SO AM EXPECTING WIDESPREAD HIGHS IN THE 90S WEDNESDAY. DRIER AIR WILL PUSH INTO THE FORECAST AREA...AS NORTHERLY WINDS DEVELOP TOMORROW. THIS MAY PUSH FIRE DANGER TO NEAR CRITICAL LEVELS FOR A BRIEF PERIOD WEDS AFTERNOON. WITH NO THREAT FOR DRY LIGHTNING TOMORROW AFTERNOON...WOULD LIKE TO SEE HIGHER WINDS AND SLIGHTLY LOWER RH'S BEFORE ISSUING A FIRE WEATHER WATCH. WILL CONTINUE TO HIT THIS IN THE HWO THOUGH AS EXTREME FIRE DANGER IS EXPECTED TOMORROW AFTERNOON. ON WEDNESDAY NIGHT...A FAIRLY SIGNIFICANT UPPER LEVEL TROUGH OF LOW PRESSURE WILL TRACK FROM THE ARROW HEAD OF MINNESOTA INTO NRN ILLINOIS ON THURSDAY. AS THIS FEATURE TRACKS ALONG THIS PATH...NORTHEASTERLY...THEN EASTERLY WINDS WILL PUSH INTO EASTERN AND CENTRAL NEBRASKA THURSDAY AND FRIDAY...AS A WEAK COOL FRONT BACKS WEST INTO THE FORECAST AREA. FOR EASTERN AREAS...HIGHS THURSDAY AND FRIDAY...WILL BE IN THE 80S...WHILE IN THE WEST...HIGHS WILL REACH THE 90S. LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...THE LATEST LONG RANGE SOLNS...ARE HINTING AT A SLIGHT PATTERN SHIFT TOWARD EARLY NEXT WEEK WITH THE UPPER LEVER HIGH BEING SUPPRESSED INTO SRN NM...SRN AZ AND WRN TX. THIS SHIFT WOULD RESULT IN A MORE ACTIVE PATTERN IN THE LATTER HALF OF THE EXTENDED...WITH THE POSSIBILITY OF RAIN MONDAY NIGHT INTO TUESDAY...AND WENT WITH SOME LOW POPS FOR THOSE PERIODS. TEMPS WILL COOL AS WELL...WITH HIGHS IN THE 80S TO LOWER 90S EXPECTED FOR DAYS 5 THROUGH 7. && .AVIATION... CONVECTIVE SHRAS AND TSRAS ARE POSSIBLE THROUGH MID EVENING ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA...OR EAST OF A MERRIMAN TO KIML LINE. CIGS IN THE VICINITY OF TSRAS MAY DROP AS LOW AS 6000 FT AGL WITH VARIABLE WIND GUSTS TO 35 KTS. IN THE ABSENCE OF THUNDERSTORMS...SCATTERED TO BROKEN CLOUDINESS AOA 10000 FT AGL IS POSSIBLE THROUGH LATE EVENING...WITH CLEAR SKIES EXPECTED THERE AFTER. LIGHT AND VARIABLE WINDS TONIGHT...WILL BECOME NORTHERLY AT 10 TO 20 KTS WEDNESDAY AND WEDNESDAY AFTERNOON. .LBF WATCHES/WARNINGS/ADVISORIES...NONE. SYNOPSIS...SHORT AND LONG TERM...BUTTLER AVIATION...JWS
Hazardous weather outlook, Aug 7, 2:16 PM MDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 316 PM CDT TUE AUG 7 2012 NEZ004>010-022>029-035>038-056>059-069>071-094-082030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 316 PM CDT TUE AUG 7 2012 /216 PM MDT TUE AUG 7 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT...MAINLY ALONG AND SOUTH OF HIGHWAY 2. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STRONG STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...HAIL TO PENNY SIZE AND GUSTY WINDS TO 50 MPH. IN ADDITION...WITH DRY PASTURES AND RANGELANDS ACROSS THE AREA...LIGHTNING MAY CAUSE FIRE STARTS AS WELL THROUGH 11 PM CDT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE IN PLACE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA ON WEDNESDAY...WITH RELATIVE HUMIDITY VALUES FALLING TO 15 TO 20 PERCENT BY AFTERNOON AS TEMPERATURES CLIMB INTO THE 90S TO AROUND 100. NORTHWEST WINDS UP TO 20 MPH WILL BE COMMON AS WELL THROUGH LATE AFTERNOON. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE FRIDAY NIGHT INTO SATURDAY ACROSS THE AREA. AGAIN...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY NIGHT IN THE EASTERN PANHANDLE...AND AGAIN ACROSS THE AREA TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JWS
In the hours before
Special weather statement, Aug 7, 1:36 PM MDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 236 PM CDT TUE AUG 7 2012 NEZ022-072015- GARDEN NE- 136 PM MDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GARDEN COUNTY UNTIL 215 PM MDT... AT 132 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF RICHARDSON LAKE...OR 18 MILES NORTH OF OSHKOSH...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR CRESCENT LAKE WILDLIFE REFUGE THROUGH 150 PM MDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. STOPPKOTTE
Special weather statement, Aug 7, 3:44 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 444 PM CDT TUE AUG 7 2012 NEZ058-069-072230- CHASE NE-PERKINS NE- 344 PM MDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PERKINS AND NORTHWESTERN CHASE COUNTIES UNTIL 430 PM MDT... AT 341 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VENANGO...OR 16 MILES WEST OF GRANT...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LAMAR... HIGHWAY 6 MILE MARKER 10... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BUTTLER
Special weather statement, Aug 7, 3:57 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 357 PM MDT TUE AUG 7 2012 NEZ069-070-072245- CHASE NE-HAYES NE- 457 PM CDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR HAYES AND SOUTHEASTERN CHASE COUNTIES UNTIL 545 PM CDT/445 PM MDT/... AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF HAYES CENTER...MOVING SOUTH AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HAYES CENTER... WAUNETA... HAMLET... HIGHWAY 25 MILE MARKER 30... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BUTTLER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:05 PM MDT | Severe Thunderstorm Warning | LBF | Rock | 26 min |
| Aug 6, 7:39 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, McPherson | 51 min |
| Aug 6, 7:47 PM MDT | Severe Thunderstorm Warning | LBF | Loup, Rock | 43 min |
| Aug 7, 5:00 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 25 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.